To the Editor.
—I. read with interest the article entitled "Amoxapine-Associated Acute Renal Failure" by Jennings et al,1 published in the August 1983 Archives. These authors described a patient who had acute renal failure, a brief seizure, and mild rhabdomyolysis that developed after an overdose with the tricyclic antidepressant (TCA) amoxapine.Although the authors were unable to define clearly the cause of the acute renal failure in their patient, they commented that rapid hydration with a physiologic saline solution might prevent acute renal failure in patients with amoxapine overdosage. It is this point that I wish to address.The major clinical manifestations in TCA overdosage, requiring the attention of the clinician, include severe cardiovascular disturbances (eg, hypotension and dysrhythmia), CNS depression, respiratory failure, seizures,2 and acute renal failure.1After initial strategies to obtain and maintain an airway and to support respiratory and cardiovascular function, beginning treatment of